• question-icon

    Does interactions between methamphetamine and klonapin cause any side effects?

default
Posted on Fri, 8 May 2015 in Smoking and Alcohol Addiction
Question: I stupidly consumed a large amount of meth and of course during the come-down, my heart is racing and my anxiety is through the roof! My question is...Is it safe to consume a neccesary dose of klonopin? I also should mention that Im on Lexapro. Any dangerous interactions?
doctor
Answered by Dr. Matt Wachsman 1 hour later
Brief Answer:
not so much interactions

Detailed Answer:
in theory there is some interactions with anti-depressants and any stress hormone since the anti-depressants act to prevent the reabsorption of stress hormones out from their active sites in the brain and back into brain storage areas. BUT, lexapro and most new anti-depressants are SEROTONIN specific and do not have as much effect on epinephrine and stress hormones (older antidepressants and some of the newer ones are more focused on EPINEPHRINE, have less safety and likely are going to be found to be much more dangerous with anphetamine. BUT NOT LEXAPRO.
Sheesh, in some animal models of amphetamine toxicity, drugs like lexapro are protective! (didn't expect that.....).

The interaction between methamphetamine and klonapin are not direct. They do not interact much/at all. BUT the withdrawal of one is very very similar to the effect of the other. They really shouldn't be used together just because they confuse the issue of what is going on. Withdrawal from klonopin can seem like a panic attack. Acute toxicity from methamphetamine can also seem like a panic attack.

It just makes the situation very difficult to determine what is going on with the three drugs even though there is not much of a direct interaction.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Matt Wachsman 11 minutes later
I'm not sure if I can even make it to work in a half hour because when I get up from the bed or chair , my vision goes black for four seconds or so. Extremely short of breath.
I also have a sharp pain in my left part of my chest which I am not going to worry about it because it might not be the heart itself but the muscle tissue around the heart that is tensing up. Im never touching the stuff again. Jesus what a nightmare.
doctor
Answered by Dr. Matt Wachsman 1 hour later
Brief Answer:
couple points...

Detailed Answer:
first, the service is for general information not particular info on a particular patient. so.. while the drugs aren't all that bad together (not worse anyway). Someone with heart symptoms after taking a stimulant has to go to the ER.
Good news, much of the heart trouble from amphetamine is more or less reversible. There can be lung inflammation from it that is terrible (totally reverses in days). Heart rhythm, even heart failure mostly temporary. Heart attack....not so reversible.
so.... heart/breathing issues with stimulants can be serious/fatal and entirely fixable.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Matt Wachsman 1 hour later
Thank you Doc. Im sure in many ways, various symptoms were psychosomatic. I seem to be feeling somewhat more well as the day passes. I tend to be somewhat of a hypochondriac which is why felt the need to address it. BTW because of my transportation complications, I dont see my regular physician very often...So I think this system is great and affordable.

default
Follow up: Dr. Matt Wachsman 0 minute later
Appreciate your advice.
doctor
Answered by Dr. Matt Wachsman 46 minutes later
Brief Answer:
You're very welcome

Detailed Answer:
we have to be overly cautious on answering especially when potentially very serious conditions are involved.


new topic.
I find that visualizing very real possibly very bad consequences overwrites the addiction triggers. So, remembering this situation and not minimizing the very real risks involved is helpful in not doing this again.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Matt Wachsman 3 hours later
Well said. I can imagine how challenging it would be to try to diagnose and give professional care without tests, equiptment, and personal contactHowever, It makes me feel at ease that your willing to give your best shot at it though. I am an extremely anxious person so it makes sense. Luckily the pain and discomfort is gradually fading. Im of course still on edge.
doctor
Answered by Dr. Matt Wachsman 6 hours later
Brief Answer:
The anxiety part....

Detailed Answer:
yeah.. that's a problem.
First amphetamine directly causes stimulation of the fight/fear/panic centers of the brain.
But second, when it wears off, there are expectations psychologically of still being in the same situation
third.. there can be learned triggers of panic from associations wiht the drug (a true PTSD like picture) that are generally milder than most PTSD's from trauma
psychological counseling is quickly and highly effective.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
Answered by
Dr.
Dr. Matt Wachsman

Addiction Medicine Specialist

Practicing since :1985

Answered : 3754 Questions

premium_optimized

The User accepted the expert's answer

Share on

Recent questions on  Methamphetamine

doctor1 MD

Hi my name is Cpl Evan Gilless (USMC) I m currently taking Hemo Rage Black Ultra Concentrate , and I was wondering would this make me a positive in...

doctor1 MD

i injected meth in my arm in between my forarm and bicep {top of elbow}. i had painfull burning aftar i released the turnaket. now i have swelling...

doctor1 MD

My friend has been Smoking crystal meth for about months over last to days he has had so much of it and Now the lower part of his back is swollen...

doctor1 MD

Hi I have recently started taking Mirtazapine for clinical depression and i have noticed that after just over 2 weeks of taking 15mg a day that i...

doctor1 MD

I am having a strange issue. First off I am an off and on iv drug user of methamphetamine . And a little background I'm 30 y/o and have no known...

doctor1 MD

What can be done for chills and runny nose. Glands on the left side of the throat seem a little swollen.

doctor1 MD

I've got to get 2 teeth pulled out and I'm going into surgery to get knocked out tomorrow and I've smoked methamphetamines tonight?

Get personalised answers from verified doctor in minutes across 80+ specialties

189 Doctors Online

By proceeding, I accept the Terms and Conditions

HCM Blog Instant Access to Doctors
HCM Blog Questions Answered
HCM Blog Satisfaction
Questions Answered By Dr. Matt Wachsman
  • Q - Is there any interaction between Morphine and Gabapentin?

  • Q - Can the presence of Oxycontin be detected in urine?

  • Q - Can Oxycodone be taken for wrist and back pain?

  • Q - What causes spitting of black mucus?

  • Q - How can Meth be flushed out of the system?

  • Q - Would Adderall show up in a urine test?

  • Q - What is the differece between Oxycontin and Oxycodone?

  • Q - What causes pain after knee replacement surgery?

  • Q - How long can i take Xanax for anxiety?

  • Q - Are Omega 3 supplements effective in helping muscle recovery after a...

backtotop2